Alert archive / South Dakota / Wind Advisories in 2016

Wind Advisory 17, NWS Aberdeen, SD

December 29, 20165 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Dec 29, 2016, 2:09 AM CST for 5 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Dec 29, 2016, 9:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2016, 2:09 AM CST (08:09 UTC)
In effect from
Dec 29, 2016, 9:00 AM CST
Expired
Dec 29, 2016, 2:26 PM CST
In force
5 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Codington County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Roberts County, SD

The radar

The Aberdeen radar (KABR), 129 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2016-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2016-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

426 
WWUS73 KABR 290809
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
209 AM CST THU DEC 29 2016

...GUSTY WINDS THROUGH THE AFTERNOON...

.STRONG WINDS ARE EXPECTED TODAY FOR THE HIGHER ELEVATIONS OF THE
SISSETON HILLS AND INTO WESTERN MINNESOTA.

MNZ039-046-SDZ008-020>023-291615-
/O.NEW.KABR.WI.Y.0017.161229T1500Z-161229T2300Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...HAYTI...CLEAR LAKE
209 AM CST THU DEC 29 2016

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

* TIMING...GUSTY WINDS WILL CONTINUE THROUGH THE MORNING AND INTO
  THE AFTERNOON HOURS.

* WINDS...NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...AREAS OF BLOWING AND DRIFTING SNOW ARE POSSIBLE...WITH
  REDUCED VISIBILITY. ICY ROADS AND STRONG WINDS WILL MAKE FOR
  DIFFICULT TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CONNELLY
2 follow-up statements
531 
WWUS73 KABR 291540 AAA
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
940 AM CST THU DEC 29 2016

...GUSTY WINDS THROUGH THE AFTERNOON...

.STRONG WINDS ARE EXPECTED TODAY FOR THE HIGHER ELEVATIONS OF THE
SISSETON HILLS AND INTO WESTERN MINNESOTA.

MNZ039-046-SDZ008-020>023-292300-
/O.CON.KABR.WI.Y.0017.000000T0000Z-161229T2300Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...HAYTI...CLEAR LAKE
940 AM CST THU DEC 29 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* TIMING...GUSTY WINDS WILL CONTINUE THROUGH THE MORNING AND 
  INTO THE AFTERNOON HOURS. 

* WINDS...NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...AREAS OF BLOWING AND DRIFTING SNOW ARE POSSIBLE... 
  WITH REDUCED VISIBILITY. ICY ROADS AND STRONG WINDS WILL MAKE 
  FOR DIFFICULT TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
821 
WWUS73 KABR 292026
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
226 PM CST THU DEC 29 2016


MNZ039-046-SDZ008-020>023-292130-
/O.CAN.KABR.WI.Y.0017.000000T0000Z-161229T2300Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...HAYTI...CLEAR LAKE
226 PM CST THU DEC 29 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL REMAIN BREEZY THIS AFTERNOON AT 20 TO 35 MPH BUT ARE
NOT EXPECTED TO REACH ADVISORY CRITERIA. WINDS WILL DIMINISH
CONSIDERABLY THIS EVENING BECOMING LIGHT AND VARIABLE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Dec 28, 11:45 PM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Dec 28, 11:45 PM CST, 2 hours 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1145 PM CST Wed Dec 28 2016

.UPDATE...
Issued at 1144 PM CST Wed Dec 28 2016

06z aviation discussion updated below.

UPDATE Issued at 837 PM CST Wed Dec 28 2016

Good surface pressure gradient across the state this evening
keeping west to northwest winds up into the 20 to 35 mph range.
These may fall off a little tonight but stay breezy. Have
increased winds a little for the night. Updated forecast.

UPDATE Issued at 547 PM CST Wed Dec 28 2016

00z aviation discussion updated below.

&&

.SHORT TERM...(This Evening through Thursday Afternoon)
Issued at 324 PM CST Wed Dec 28 2016

Breezy/windy conditions will continue overnight and through the day
Thursday before subsiding Thursday night as a surface ridge axis
moves into the area. In the past hour, winds have butted up close to
advisory levels over the western CWA, but expect these speeds to die
down slightly by sunset. Web cams have been largely OK today in
regards to blowing snow, but expect with these winds there there are
still areas of blowing snow across especially central/north central
SD. Continued with the mention of patchy/areas of blowing snow
overnight and through the day Thursday, with emphasis on areas with
deeper snow pack and stronger winds.

.LONG TERM...(Thursday Evening through Wednesday)
Issued at 324 PM CST Wed Dec 28 2016

Not a whole lot of change in the 12Z model solutions for late this
week through the middle of next week. The focus this forecast
package is strength of winds Friday/Friday night and again early
next week. Also, out of the multiple s/ws aloft that potentially move
through the region in the out periods, paying the closest attention
to the one working through the Dakotas early next week. Pops
probably should be a little bit higher on Monday into Monday
evening, but will leave superblend guidance alone for now. The
general trend still remains, anyway, for some snow chances.

From Thursday night through about the middle of Sunday temperatures
are expected to be generally anywhere from one standard deviation
above to one standard deviation below climo normal. But then another
arctic cold frontal passage hits the forecast area and temperatures
drop to 2 to 3 standard deviations below climo normal.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1144 PM CST Wed Dec 28 2016

VFR conditions are expected at all locations through tonight and
Thursday. West to northwest winds of 15 to 30 knots are expected at
all airports into late Thursday afternoon before decreasing.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&

UPDATE...Mohr
SHORT TERM...TMT
LONG TERM...Dorn
AVIATION...Mohr
Hazardous weather outlook, Dec 28, 3:46 AM CST, 22 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
346 AM CST WED DEC 28 2016

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-291000-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
346 AM CST WED DEC 28 2016 /246 AM MST WED DEC 28 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

BREEZY TO WINDY CONDITIONS ARE EXPECTED TODAY. GUSTS WILL TOP OUT
BETWEEN 30 TO 45 MPH. AREAS THAT RECEIVED FRESH SNOW MAY
EXPERIENCE BLOWING AND DRIFTING WITH OCCASIONAL REDUCED VISIBILITY
AND POOR DRIVING CONDITIONS WITH THESE HIGHER GUSTS. WINDS WILL
WEAKEN SOMEWHAT OVERNIGHT...BUT ARE EXPECTED TO REDEVELOP AGAIN
FOR THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CONNELLY

In the hours before

Local storm report, Dec 28, 8:36 PM CST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
836 PM CST WED DEC 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             1 S ARTAS               45.87N 99.81W
12/27/2016  M4.0 INCH        CAMPBELL           SD   CO-OP OBSERVER

            1.18 INCHES OF TOTAL PRECIPITATION. 48 HOUR
            TOTALS.

&&

RL
Local storm report, Dec 28, 8:38 PM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
838 PM CST WED DEC 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             6 E HAYES               44.37N 100.90W
12/27/2016  M4.0 INCH        STANLEY            SD   CO-OP OBSERVER

            1.18 INCHES OF TOTAL PRECIPITATION. 72 HOUR
            TOTALS.

&&

RL
Local storm report, Dec 28, 9:38 PM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
938 PM CST WED DEC 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     NON-TSTM WND GST 2 ENE PIERRE            44.38N 100.28W
12/25/2016  M65 MPH          HUGHES             SD   ASOS

            PEAK GUST SO FAR OF 65 MPH.

1115 PM     NON-TSTM WND GST 9 NNW VIVIAN            44.06N 100.33W
12/25/2016  M69 MPH          LYMAN              SD   MESONET

            SUSTAINED 52 MPH WITH GUSTS OF 69 MPH.

0609 PM     ICE STORM        SOUTH SHORE             45.10N 96.93W
12/25/2016                   CODINGTON          SD   PUBLIC

            DOWNED POWER POLES IN THE SOUTH SHORE AREA.

0432 PM     BLIZZARD         MOBRIDGE                45.54N 100.44W
12/25/2016                   WALWORTH           SD   EMERGENCY MNGR

            VISIBILITY LESS THAN A QUARTER MILE FROM
            LATE AFTERNOON ON CHRISTMAS INTO MONDAY.
            CONDITIONS EXISTED THROUGHOUT MOST OF THE
            COUNTY.

0513 PM     FREEZING RAIN    EUREKA                  45.77N 99.62W
12/25/2016  E0.50 INCH       MCPHERSON          SD   PUBLIC

            MANY TREE BRANCHES DOWN.

0606 PM     FLASH FLOOD      ABERDEEN                45.47N 98.48W
12/25/2016                   BROWN              SD   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS SIGNIFICANT FLOODING
            OVER SEVERAL MAJOR INTERSECTIONS.

0606 PM     FLASH FLOOD      ABERDEEN                45.47N 98.48W
12/25/2016                   BROWN              SD   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS SIGNIFICANT FLOODING
            OVER SEVERAL MAJOR INTERSECTIONS.

0607 PM     ICE STORM        SISSETON                45.66N 97.05W
12/25/2016                   ROBERTS            SD   PUBLIC

            POWER OUT FIVE MILES WEST OF SISSETON WITH
            1/2" OF ICE ACCUMULATION IN THE AREA.

1230 PM     BLIZZARD         MOUND CITY              45.73N 100.07W
12/25/2016                   CAMPBELL           SD   EMERGENCY MNGR

            FREEZING RAIN/SLEET IN THE MORNING, THEN
            BLIZZARD AFTER ABOUT NOON. CONDITIONS
            IMPROVED LATER THAT EVENING, BUT WORSENED TO
            BLIZZARD ONCE AGAIN AFTER ABOUT 3 AM ON THE
            26TH.

1129 PM     NON-TSTM WND GST 3 SE RELIANCE           43.85N 99.57W
12/25/2016  M72 MPH          LYMAN              SD   MESONET

            SUSTAINED WINDS OF 59 MPH WITH GUST OF 72
            MPH.

1140 PM     NON-TSTM WND GST 3 S GORMAN              44.89N 100.08W
12/25/2016  M53 MPH          SULLY              SD   MESONET

            SUSTAINED 42 MPH WITH GUSTS OF 53 MPH.

1154 PM     NON-TSTM WND GST 1 NNE STEPHAN           44.26N 99.44W
12/25/2016  M62 MPH          HYDE               SD   MESONET

            SUSTAINED 48 MPH WITH GUSTS OF 62 MPH.

1110 PM     NON-TSTM WND GST 3 N GANN VALLEY         44.08N 98.99W
12/25/2016  M44 MPH          BUFFALO            SD   MESONET

            SUSTAINED 44 MPH WITH GUSTS OF 58 MPH.

0335 PM     BLIZZARD         TIMBER LAKE             45.43N 101.07W
12/25/2016                   DEWEY              SD   PUBLIC

            VISIBILITY NEAR ZERO FOR APPROXIMATELY 8
            HOURS.

0719 PM     ICE STORM        WATERTOWN               44.91N 97.17W
12/25/2016                   CODINGTON          SD   UTILITY COMPANY

            CODINGTON-CLARK ELECTRIC COOPERATIVE, INC.
            HAS REPORTED THAT THEY ARE EXPERIENCING
            EXTENSIVE POWER OUTAGES. SIX OF THEIR NINE
            SUBSTATIONS ARE DOWN. THEY ESTIMATE TO HAVE
            LOST OVER 100 DISTRIBUTION POLES IN THEIR
            SERVICE AREA.

0600 PM     ICE STORM        HECLA                   45.88N 98.15W
12/25/2016                   BROWN              SD   PUBLIC

            1/4-1/2" ICE NEAR HECLA.

1130 AM     FREEZING RAIN    ANDOVER                 45.41N 97.90W
12/25/2016  E0.00 INCH       DAY                SD   CO-OP OBSERVER

            FREEZING RAIN SHOWER WITH A TRACE OF
            ACCUMULATION.

0340 PM     FREEZING RAIN    HOSMER                  45.58N 99.47W
12/25/2016  E0.10 INCH       EDMUNDS            SD   PUBLIC

            NO ELECTRICITY IN HOSMER. LOTS OF ICE.
            REPORT VIA TWITTER. .

0623 PM     ICE STORM        SUMMIT                  45.30N 97.04W
12/25/2016                   ROBERTS            SD   PUBLIC

            1.5" OF ICE NORTHWEST OF SUMMIT.

0638 PM     ICE STORM        PICKEREL LAKE STATION   45.50N 97.27W
12/25/2016                   DAY                SD   PUBLIC

            HALF INCH OF ICE REPORTED NEAR PICKEREL LAKE
            WITH MEDIUM SIZED BRANCHES DOWN. STILL
            RAINING.

0930 AM     FREEZING RAIN    MILLER                  44.52N 98.99W
12/25/2016  U0.01 INCH       HAND               SD   LAW ENFORCEMENT

            HAND COUNTY SHERIFF REPORTS EVERYTHING IS
            ICY. REPORT RELAYED VIA SOCIAL MEDIA.

0315 PM     FREEZING RAIN    WATERTOWN               44.91N 97.17W
12/25/2016  E0.25 INCH       CODINGTON          SD   BROADCAST MEDIA

            RADIO STATIONS 96.1 FM AND 106.3 FM ARE OFF
            THE AIR.

0513 PM     ICE STORM        EUREKA                  45.77N 99.62W
12/25/2016                   MCPHERSON          SD   PUBLIC

            MANY TREE BRANCHES DOWN AFTER HALF AN INCH
            OR MORE OF ICE HAS FALLEN.

0814 PM     ICE STORM        LEOLA                   45.72N 98.94W
12/25/2016                   MCPHERSON          SD   PUBLIC

            POWER OUT FOR THREE HOURS WITH HALF AN INCH
            OF ICE 5W OF LEOLA.

0712 PM     ICE STORM        WEBSTER                 45.34N 97.52W
12/25/2016                   DAY                SD   PUBLIC

            OVER 1" OF ICE AND STILL RAINING.

0425 PM     FREEZING RAIN    HOVEN                   45.24N 99.78W
12/25/2016  E0.20 INCH       POTTER             SD   PUBLIC

            1" OF SLUSH BUILT UP ON ROADS AND POWER OUT
            IN HOVEN.

0908 PM     ICE STORM        CLINTON                 45.46N 96.44W
12/25/2016                   BIG STONE          MN   LAW ENFORCEMENT

            ONE TREE AND MANY BRANCHES DOWN. SHERIFF'S
            DEPARTMENT HAD TO USE A CHAINSAW TO REMOVE A
            LARGE BRANCH OVER HIGHWAY 75. ROADS ARE LIKE
            A SHEET OF ICE. NO TRAVEL RECOMMENDED BY THE
            BIG STONE COUNTY SHERIFF'S DEPARTMENT.

0947 PM     ICE STORM        BROWNS VALLEY           45.59N 96.83W
12/25/2016                   TRAVERSE           MN   LAW ENFORCEMENT

            POWER OUTAGE IN BROWNS VALLEY AND NEARBY
            RURAL AREAS.

0830 AM     FREEZING RAIN    6 E HAYES               44.37N 100.90W
12/25/2016  U0.01 INCH       STANLEY            SD   CO-OP OBSERVER

            ROADS AND OTHER SURFACES VERY ICY.

0941 AM     FREEZING RAIN    2 E PIERRE              44.37N 100.28W
12/25/2016  M0.15 INCH       HUGHES             SD   ASOS

            PIERRE REGIONAL AIRPORT AUTOMATED
            OBSERVATION.

1053 AM     SLEET            GARDEN CITY             44.96N 97.58W
12/25/2016  U0.0 INCH        CLARK              SD   CO-OP OBSERVER

            RAIN JUST STARTED FALLING MIXING WITH
            SLEET/FREEZING RAIN.

1030 AM     FREEZING RAIN    FAULKTON                45.03N 99.13W
12/25/2016  U0.01 INCH       FAULK              SD   NWS EMPLOYEE

            LIGHT FREEZING RAIN AND SLEET MIXTURE
            FALLING.

0823 PM     ICE STORM        HERREID                 45.84N 100.08W
12/25/2016                   CAMPBELL           SD   PUBLIC

            ESTIMATED 1" ICE ACCUMULATION.

0533 PM     ICE STORM        TORONTO                 44.57N 96.64W
12/25/2016                   DEUEL              SD   PUBLIC

            HALF INCH OF SLUSH AND .1-.2" OF ICE. MANY
            POWER OUTAGES IN THE AREA.

0924 PM     ICE STORM        POLLOCK                 45.90N 100.29W
12/25/2016                   CAMPBELL           SD   PUBLIC

            .94" OF RAIN ALONG WITH .25" OF ACCUMULATED
            ICE.

1000 AM     FREEZING RAIN    9 SSW LOWRY             45.20N 100.07W
12/25/2016  E0.13 INCH       POTTER             SD   COCORAHS

            RAIN STARTED FALLING AT 9:15 AM AND BY 10 AM
            A GLAZE OF ICE HAD FORMED ON EVERYTHING.

1200 PM     FREEZING RAIN    TIMBER LAKE             45.43N 101.08W
12/25/2016  E0.10 INCH       DEWEY              SD   PUBLIC

            RAIN AND FREEZING RAIN FALLING SINCE 830 AM
            MST. ICE BUILD UP ON POWER LINES AND ROADS
            SLUSH COVERED AND SLICK. .

0230 PM     FREEZING RAIN    CLEAR LAKE              44.77N 96.68W
12/25/2016  E0.10 INCH       DEUEL              SD   BROADCAST MEDIA

            NO ELECTRICITY IN CLEAR LAKE. .

0537 PM     ICE STORM        WALLACE                 45.09N 97.48W
12/25/2016                   CODINGTON          SD   PUBLIC

            POWER OUT SINCE 2PM, BRANCHES DOWN, AND A
            TREE FELL ON A HOUSE. ESTIMATED A HALF INCH
            OF BUILT UP ICE.

0230 PM     ICE STORM        WHEATON                 45.81N 96.50W
12/25/2016                   TRAVERSE           MN   LAW ENFORCEMENT

            TRAVERSE COUNTY SHERIFF'S OFFICE REPORTED
            POWER OUTAGES IN WHEATON.

0630 PM     ICE STORM        EDEN                    45.62N 97.42W
12/25/2016                   MARSHALL           SD   PUBLIC

            0.25" OF ICE AND POWER IS OUT.

0542 PM     ICE STORM        PEEVER                  45.54N 96.96W
12/25/2016                   ROBERTS            SD   PUBLIC

            .25-.5" OF ICE, SNAPPED POWER POLES, AND
            POWER IS OUT.

0732 PM     ICE STORM        MILBANK                 45.22N 96.63W
12/25/2016                   GRANT              SD   PUBLIC

            OVER 1" OF SLUSH BUILT UP ON THE ROADS.

0436 PM     FREEZING RAIN    GARDEN CITY             44.96N 97.58W
12/25/2016  E0.50 INCH       CLARK              SD   CO-OP OBSERVER

            THUNDER AND LIGHTNING WITH 0.5" OF ICE
            ACCUMULATION. REPORTS OF NINE POWER POLES
            DOWN BETWEEN WATERTOWN AND CLARK. .

0540 PM     FLASH FLOOD      ABERDEEN                45.47N 98.48W
12/25/2016                   BROWN              SD   PUBLIC

            SOME BASEMENTS FLOODING IN ABERDEEN.

&&

NWS ABERDEEN SD
IRIS SYSTEM
Local storm report, Dec 28, 9:40 PM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
940 PM CST WED DEC 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     BLIZZARD         GETTYSBURG              45.01N 99.95W
12/26/2016                   POTTER             SD   LAW ENFORCEMENT

            VISIBILITY LESS THAN 1/4 MILE FROM JUST
            AFTER MIDNIGHT UNTIL NOON ON MONDAY.

0300 PM     BLIZZARD         1 N CLARK               44.89N 97.73W
12/26/2016                   CLARK              SD   EMERGENCY MNGR

            WHITEOUT CONDITIONS BETWEEN CLARK AND HENRY
            FROM ABOUT 11 AM TO 3 PM MONDAY.

0241 AM     NON-TSTM WND GST 1 NW MELLETTE           45.16N 98.51W
12/26/2016  M55 MPH          SPINK              SD   MESONET

            SUSTAINED WINDS OF 41 MPH WITH GUSTS OF 55
            MPH.

1241 AM     NON-TSTM WND GST 6 E DANFORTH            44.24N 98.77W
12/26/2016  M62 MPH          HAND               SD   MESONET

            SUSTAINED 49 MPH WITH GUSTS OF 62 MPH.

1245 AM     NON-TSTM WND GST 4 WSW BLUNT             44.50N 100.07W
12/26/2016  M63 MPH          HUGHES             SD   MESONET

            SUSTAINED 44 MPH WITH GUSTS OF 63 MPH.

0843 AM     HEAVY SNOW       POLLOCK                 45.90N 100.29W
12/26/2016  M7.0 INCH        CAMPBELL           SD   PUBLIC

            MOST OF SNOW FELL ON THE 25TH.

0844 AM     HEAVY SNOW       TIMBER LAKE             45.43N 101.07W
12/26/2016  M5.8 INCH        DEWEY              SD   CO-OP OBSERVER

            MOST OF SNOW FELL ON THE 25TH.

0206 AM     NON-TSTM WND GST 5 E ORIENT              44.90N 98.98W
12/26/2016  M65 MPH          HAND               SD   MESONET

            SUSTAINED WINDS OF 48 MPH WITH GUSTS OF 65
            MPH.

0811 AM     BLIZZARD         ONAKA                   45.19N 99.47W
12/26/2016                   FAULK              SD   EMERGENCY MNGR

            VISIBILITY NEAR ZERO FROM APPROXIMATELY 8 AM
            UNTIL NEAR NOONTIME IN NORTHERN PORTION OF
            COUNTY.

0841 AM     HEAVY SNOW       MURDO                   43.89N 100.71W
12/26/2016  M6.0 INCH        JONES              SD   CO-OP OBSERVER

            MOST OF SNOW FELL ON THE 25TH.

0241 AM     NON-TSTM WND GST TOLSTOY                 45.20N 99.61W
12/26/2016  M56 MPH          POTTER             SD   MESONET

            SUSTAINED 42 MPH WITH GUSTS OF 56 MPH.

0116 AM     NON-TSTM WND GST 17 W POLO               44.78N 99.45W
12/26/2016  M62 MPH          HYDE               SD   PUBLIC

            SUSTAINED 51 MPH WITH GUSTS OF 62 MPH.

1030 AM     SNOW             6 SSE MCINTOSH          45.85N 101.28W
12/26/2016  M9.0 INCH        CORSON             SD   CO-OP OBSERVER

            24 HOUR SNOWFALL.

1130 AM     BLIZZARD         COLUMBIA                45.62N 98.31W
12/26/2016                   BROWN              SD   EMERGENCY MNGR

            NEAR WHITEOUT CONDITIONS FROM COLUMBIA TO
            ABERDEEN FROM 830 AM TO 1130 AM MONDAY
            MORNING.

1200 PM     BLIZZARD         CLEAR LAKE              44.77N 96.68W
12/26/2016                   DEUEL              SD   EMERGENCY MNGR

            BLIZZARD CONDITIONS WITH LESS THAN 0.25 MILE
            VISIBILITY ACROSS DEUEL COUNTY FROM AROUND
            830 AM TO 12 PM MONDAY.

1200 PM     BLIZZARD         2 S THOMAS              44.73N 97.21W
12/26/2016                   HAMLIN             SD   EMERGENCY MNGR

            WHITEOUT CONDITIONS AND NEAR IMPOSSIBLE
            TRAVEL NORTH OF HAYTI FROM AROUND 630 AM TO
            12 PM MONDAY.

0100 PM     BLIZZARD         WEBSTER                 45.34N 97.52W
12/26/2016                   DAY                SD   LAW ENFORCEMENT

            BLIZZARD CONDITIONS REPORTED ACROSS DAY
            COUNTY WITH LESS THAN 0.25 MILE VISIBILITY
            FROM ABOUT 9 AM TO 1 PM MONDAY.

0200 PM     BLIZZARD         3 NW PEEVER             45.58N 96.99W
12/26/2016                   ROBERTS            SD   EMERGENCY MNGR

            NEAR WHITEOUT CONDITIONS ALONG I-29 SOUTH OF
            SISSETON TO WILMOT FROM 530 AM TO 3 PM
            MONDAY.

0200 PM     BLIZZARD         LAKE CITY               45.73N 97.41W
12/26/2016                   MARSHALL           SD   EMERGENCY MNGR

            BLIZZARD CONDITIONS WITH LESS THAN 0.25 MILE
            VISIBILITY FROM LAKE CITY TO EDEN. FROM
            ABOUT 9 AM TO 2 PM.

&&

NWS ABERDEEN SD
IRIS SYSTEM

Nearby

Wind Advisories in South Dakota, 2016Wind Advisories in Minnesota, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.